New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 1/24/2008 7:01 AM (GMT -7)   
feel like i'm falling apart. double vision began around xmas, but has become more and more regular. yesterday was miserable. first had pains in knee and lower left leg where it had just been in left thigh. then the double vision started. at first it was at night or late afternoon. now it's starting midday. i'm very scared that the ms is getting worse. these are relatively new symptoms. i'm only on ivig drip, but it was changed due to symptoms coming faster... i.e. instead of one two-day drip, it's a one-day drip twice a month. will have mri asap, but feeling very fragile. never know when it will hit or what it means. linda

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 1/24/2008 7:41 AM (GMT -7)   

Hey Linda,

This is the scary part of MS.  I am very sorry you are going through this.  Have you called your neuro??  This sounds like a flare.  Can you tolerate steroids??   I have heard that those can be very effective for eye problems that are related to MS.  You may want to get to an opthalmologist as they can determine if you have ON. 

Hang in there, Linda.  Let us know how you are doing. 

Love and prayers,


Gretchen       co-moderator MS board       diagnosed with MS July 2006


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 1/24/2008 7:55 AM (GMT -7)   
odettesmom said...
feel like i'm falling apart. double vision began around xmas, but has become more and more regular. yesterday was miserable. first had pains in knee and lower left leg where it had just been in left thigh. then the double vision started. at first it was at night or late afternoon. now it's starting midday. i'm very scared that the ms is getting worse. these are relatively new symptoms. i'm only on ivig drip, but it was changed due to symptoms coming faster... i.e. instead of one two-day drip, it's a one-day drip twice a month. will have mri asap, but feeling very fragile. never know when it will hit or what it means. linda
I think Gretchen is right on target...unfortunately it sounds like you're heading for an exacerbation, or flare.  Since these symptoms are new to you, you really do need to call your doctor and report them. He may want you to come in, and he may offer steroids or otherwise adjust your treatment.  Are you definitely diagnosed with MS? Reason I'm asking is that I'm curious about why, if you are, you're getting an MRI? 
 
The uncertainty that MS brings is always challenging to deal with.  You're quite right, we never know when it will hit, and when the excerbation is over, whether we'll be left with increased problems.  I'm really sorry.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 1/25/2008 7:25 AM (GMT -7)   
thank you both for your words of support! yes, finally got hold of my neuro and he did prescribe a 3-day steroid drip. waiting for drug to arrive and later a nurse will visit to access my port.

was finally diagnosed about 3 years ago. neuro has not called this a flare but wants mri to check for more scarring on brain stem that is causing this. i see him i about 2 weeks, and i am to call a few days after having mri. the nature of this blasted disease is wretched, as you know! saw neuro-opthalmologist about vision but he found nothing. linda

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/25/2008 7:32 AM (GMT -7)   
Hey Sweet Friend

Hang in there!! U are doing all u can and u'r doing great! I'm sorry this is coming at u so hard, but u aren't alone friend. Lean on us and let us walk thru this with u as much as we can.

I"m glad the doc will be repeating the MRI's and that u'll be seeing him soon. That's definitely in order. Surely he will see this as a flare at that point. Take good care friend and call on me anytime u'd like.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 1/25/2008 11:48 PM (GMT -7)   

Hey Linda,

Have you done the steriods before?? Let us know if you have any questions.  If you have not done them before, you may want to make sure you start taking some sort of heart burn medication right away.  Xantac 150 plus rolaids worked for me.  You may have some difficulty sleeping as well.  Don't expect the steriods to make a huge difference over night.  The improvement is slow and subtle.  They do help though so keep the faith. 

Take good care.  Get as much rest as you can. 

Love and prayers, 

 


Gretchen       co-moderator MS board       diagnosed with MS July 2006

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 2:59 AM (GMT -7)
There are a total of 2,903,886 posts in 318,695 threads.
View Active Threads


Who's Online
This forum has 158107 registered members. Please welcome our newest member, Umm Sufyan.
198 Guest(s), 4 Registered Member(s) are currently online.  Details
DIRU123, Dimitri71, Jay99, testuser1234